Alert archive / Arkansas / Flash Flood Warnings in 1993
Flash Flood Warning 37, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 9, 1993, 10:05 PM CDT for Benton County, Arkansas. It was in force for 115 min.
The area
The counties it named.
The facts
- Issued
- May 9, 1993, 10:05 PM CDT (03:05 UTC)
- Expired
- May 10, 1993, 12:00 AM CDT
- In force
- 115 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Benton County, AR
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 3.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSM 100306 FFWFSM ARC007-143-113-033-127-131-OKC079-135-100500- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT SMITH AR 1005 PM CDT SUN MAY 9 1993 THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL MIDNIGHT CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHWEST ARKANSAS ...BENTON COUNTY...WASHINGTON COUNTY IN SOUTHWEST ARKANSAS ...POLK COUNTY IN WEST ARKANSAS ...CRAWFORD COUNTY...SCOTT COUNTY...SEBASTIAN COUNTY IN EAST CENTRAL OKLAHOMA ...LE FLORE COUNTY...SEQUOYAH COUNTY AT 1000 PM WEATHER SERVICE RADAR SHOWED THAT MOST OF THE HEAVIER RAINS HAS MOVED OR WILL MOVE OUT OF THESE COUNTIES SOON. ANOTHER 2 HOURS OF RUNOFF IS EXPECTED OVER THE WARNED COUNTIES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR, LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 9, 9:11 PM CDT, 54 minutes earlier.
Area forecast discussion, May 9, 9:11 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 900 PM CDT SUN MAY 9 1993 WL GO AHD AND LV FFA IN EFFECT ACRS FA FOR TNGT. CREEKS AND RVRS RMN HIGH AND UNABLE TO TOLERATE ANY MORE PRECIP. CDFNT ACRS ERN OK FRM EAST OF TUL TO EAST OF MLC THIS EVNG WITH MAIN AREA OF PRECIP HAVING SHIFTED OFF TO THE EAST INTO AR. WL LOWER POPS SOME ACRS THE AREA AND REWORD 1ST PD...BUT OTHRWS LTL CHG XPCTD. ...04... .OK...FFA TONIGHT ZNS 026>034-040.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:18 PM CDT | Flash Flood Warning | TSA | Benton, Washington | 3 hr |
| May 9, 10:05 PM CDT | Flash Flood Warning | TSA | Crawford, Sebastian, Washington | 115 min |
| May 9, 10:05 PM CDT | Flash Flood Warning | TSA | Polk, Scott | 115 min |
Nearby
Flash Flood Warnings in Arkansas, 1993Every flash flood warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.